Skip to content

MEDICATIONS AND TINNITUS

Home » Community Service » MEDICATIONS AND TINNITUS

Medications and Tinnitus
MEDICATIONS AND TINNITUS
Tinnitus is sometimes the first sign of hearing loss in older people. It also can be a side effect of medications. More than 200 drugs are known to cause tinnitus when you start or stop taking them.
A number of medications may cause or worsen tinnitus. Generally, the higher the dose of these medications, the worse tinnitus becomes. Often the unwanted noise disappears when you stop using these drugs. Medications known to cause or worsen tinnitus include:
  • Antibiotics, including polymyxin B, erythromycin, vancomycin and neomycin …
  • Cancer medications, including mechlorethamine and vincristine
  • Water pills (diuretics), such as bumetanide, ethacrynic acid or furosemide
  • Quinine medications used for malaria or other health conditions •Certain antidepressants may worsen tinnitus
  • Aspirin taken in uncommonly high doses (usually 12 or more a day)
If ringing in the ears occurs after you have taken a medicine:
  • Call the doctor who prescribed the medicine to determine whether you should stop taking the medicine or take a different one. An appointment may not be needed.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine

Categories

category
61a902105099b
0
0
Loading....
Share on facebook
Share on twitter
Share on linkedin
Share on pinterest
Share on reddit
Share on whatsapp
Share on tumblr
Share on digg
Share on skype
Share on email
Share on telegram

No comment yet, add your voice below!


Add a Comment

Your email address will not be published. Required fields are marked *

Get Our Newsletter

Join our subscribers list to get the latest updates directly in your inbox.